Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

July 10, 2017Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 10, 2017, 6:13 PM EDT for Lake County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2017, 6:13 PM EDT (22:13 UTC)
Expired
Jul 10, 2017, 7:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 135 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1242 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS82 KMLB 102213
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
613 PM EDT MON JUL 10 2017
 
FLZ044-144-102300-
Northern Lake County FL-Southern Lake County FL-
613 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
700 PM EDT...

At 611 PM EDT, Doppler radar was tracking strong thunderstorms over 
Lisbon and near Leesburg, moving north at 10 mph.

Wind gusts up to 50 mph will be possible with these storms, along 
with pea sized hail.

Locations impacted include...
Leesburg, Tavares, Lady Lake, Howey-In-the-hills and Lake Griffin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio 
stations and available television stations for additional 
information and possible warnings from the National Weather Service.

If on area lakes, get off of the water and move indoors or inside a 
vehicle. Remember, lightning can strike out to 10 miles from the 
parent thunderstorm. If you can hear thunder, you are close enough 
to be struck by lightning. Move to safe shelter now! Do not be 
caught on the water in a thunderstorm.

&&

LAT...LON 2874 8175 2863 8195 2896 8195 2896 8173
TIME...MOT...LOC 2211Z 166DEG 8KT 2884 8179 

$$

DWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:15 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 10, 3:15 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
315 PM EDT Mon Jul 10 2017

.DISCUSSION...

Current-Tonight...The east coast sea breeze has been relatively
active early on along the Space/Treasure coasts with scattered
showers and isolated lightning storms. The 15Z KXMR sounding has
come in again with a PWAT of around 1.61 inches, but has cooled off
a degree at 500 mb (-8.2C). Notable drier air in the mid-levels can
be viewed from 600-800mb which could promote localized microburst
potential. Activity will continue to focus inland/northward through
the afternoon and early evening. Coverage will increase and cells
will intensify through sea breeze/mesoscale boundary interactions.
Movement appears northward at 5 to 10 mph. A few heavier/slow moving
cells may put down 1 to 3 inch rains locally in a short period for
some nuisance minor flooding potential.

For the afternoon package will again go with a pre-first period
wording to account for the convection through sunset. Some patchy
rain may linger into evening, especially over the interior, so have
low POPs until around midnight. Again, cloud debris will thin
through the night. Generally 70s for lows areawide with southeast
winds becoming light.

Tuesday...Low level southeast flow around the Atlantic surface ridge
will become ESE into the afternoon allowing east coast sea breeze to
move inland toward the interior. Expect isolated to scattered
convection along the east coast sea breeze by early afternoon along
the coastal counties and then scattered afternoon storms inland. 500
mb temps expected between -7 and -8 C with PWAT values to around
1.90 inches across the interior. This may allow for a few stronger
late afternoon storms mainly near and west of I-4. Highs around 90
along the coast and lower to mid 90s interior.

Wednesday...Drier air will be in place early in the day before PWATs
are forecast to increase in the late morning and afternoon hours
associated with a tropical wave moving through the Bahamas. The
highest moisture and best lift look to be south of a line from
Kissimmee to Melbourne and therefore have the highest chances for
afternoon showers and storms to reflect this (40-50%). Precip
chances gradually decrease farther north where moisture is forecast
to be lower. Did not deviate too much from the previous forecast
except to nudge up PoPs a bit due to the latest GFS indicating
slightly higher moisture than before and latest MOS guide trending
upward. Onshore flow will keep low temperatures in the mid to upper
70s near the coast with low to mid 70s inland. Highs will be in the
low 90s inland and in the upper 80s to near 90 closer to the coast.

Thursday...The westward moving tropical wave over the Bahamas is
forecast to move across southern Florida and bring deeper moisture
to the area. With the deeper moisture in place expect higher
coverage than on Wednesday. No changes made to the previous forecast
as the 40-50% PoPs areawide look good for the time being. Lows again
will be in the mid to upper 70s near the coast with low to mid 70s
inland. Highs Thursday look a degree or two cooler than Wednesday
but still around 90 to low 90s interior with upper 80s near the
coast.

...Previous Extended Forecast Discussion...

Fri-Mon...Low level easterly flow Friday will veer to the SE over
the weekend with adequate moisture levels for scattered
thunderstorms each afternoon. Rain chances will be lowest along the
immediate coast and beaches (30-40 pct) with slightly higher chance
across the coastal counties to around 40 percent and up to 50-60
percent across the interior over the weekend. Highs generally near
90 along the coast and in the lower 90s inland. Lows mid 70s
interior the upper 70s east coast beaches.

&&

.AVIATION...Late morning/early afternoon isolated-scattered
lightning storms generated by the ECSB across the Space/Treasure
coasts will continue to venture inland through the afternoon/early
evening. Tempo groups will aid in handling convection into the
interior. Heavy downpours, frequent lightning, and gusty winds
remain the main convective threats. SE/ESE winds become light again
this evening/overnight.

&&

.MARINE...Afternoon-Tonight...Surface ridge axis over the central FL
peninsula will slowly advance northward tonight. Generally SE winds
6-12 kts through the period. Seas 1-2 ft very near shore, 2-3 ft
offshore.

...Previous Extended Marine Forecast Discussion...

Tuesday...SE winds generally 5-10 knots will increase to around 10
knots near the coast with the east coast sea breeze in the
afternoon. Seas 2 ft near shore and up to 2-3 ft offshore.

Wed-Fri...Easterly flow will freshen into mid week with the approach
of an easterly wave on Thursday. Winds up to 10-15 knots expected
with seas 3-4 ft Wed afternoon building to 3-5 ft on Thursday. ESE
winds around 10 knots expected Friday with seas 3-4 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  90  75  89 /  30  20  10  20
MCO  75  93  75  93 /  20  40  10  30
MLB  78  90  77  89 /  10  20  10  40
VRB  76  90  75  88 /  10  20  10  40
LEE  76  93  76  93 /  30  40  20  30
SFB  75  92  75  93 /  30  30  10  30
ORL  76  94  75  93 /  20  40  10  30
FPR  75  90  75  89 /  10  20  10  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Forecast Grids...Sedlock/Combs
Radar/Aviation/Impact Weather...Cristaldi
Public Service...Glitto
Hazardous weather outlook, Jul 10, 10:55 AM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1055 AM EDT Mon Jul 10 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1055 AM EDT Mon Jul 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A moist atmosphere combined with daytime heating will allow
scattered to numerous showers and thunderstorms to form this
afternoon and evening. The east coast sea breeze will focus
scattered showers and storms along the Space and Treasure Coasts
through early afternoon, while showers and storms along and ahead
of the west coast breeze reach Lake and northern Volusia Counties.
Activity will propagate northward and inland through early
evening, with the highest activity expected along and north of
the I-4 Corridor.

The primary storm threat will be frequent cloud cloud to ground
lightning, though boundary interactions will lead to a few strong
capable of generating winds gusts up to 50 mph.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered storms that form over land this afternoon will be
capable of producing gusty winds over 35 knots. Storms will
mainly affect inland lakes, but some gusty outflow winds could
also reach the intracoastal waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
The highest storm chances will shift into the interior through mid
week. A greater coverage of showers and storms is forecast late this
week as a tropical wave, the remnants of Tropical Depression Four,
push across the southern peninsula and into the Gulf of Mexico.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Bragaw/Cristaldi

In the hours before

Special weather statement, Jul 10, 5:13 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT MON JUL 10 2017

FLZ041-044>046-102200-
Northern Lake County FL-Inland Volusia County FL-Orange FL-
Seminole FL-
513 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHWESTERN ORANGE AND SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 600 PM
EDT...

At 510 PM EDT, Doppler radar was tracking strong thunderstorms over
Wekiva Springs and near Altamonte Springs, moving north at 10 mph.
Others were developing in the vicinityy of Longwood and Winter
Springs.

Wind gusts of 50 to 55 mph will be possible with this storm. Pea
sized hail may also be possible.

Locations impacted include...
Deltona, Sanford, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 2861 8120 2862 8154 2894 8149 2894 8114
TIME...MOT...LOC 2110Z 168DEG 7KT 2868 8142

DWS
Special weather statement, Jul 10, 5:36 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
536 PM EDT MON JUL 10 2017

FLZ044-045-144-102230-
Northern Lake County FL-Orange FL-Southern Lake County FL-
536 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 630 PM EDT...

At 535 PM EDT, Doppler radar was tracking strong thunderstorms over
Sorrento, or near Mount Plymouth, moving north at 10 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Apopka, Eustis, Tavares, Mount Dora and Mount Plymouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 2862 8176 2894 8173 2894 8148 2862 8154
TIME...MOT...LOC 2135Z 198DEG 9KT 2884 8155

DWS
Local storm report, Jul 10, 5:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND GST     5 NW BAY LAKE           28.44N 81.63W
07/10/2017  M46 MPH          ORANGE             FL   MESONET

            WEATHERFLOW SITE XRDY MEASURED A WIND GUST OF 40 KT/46
            MPH FROM THE SSW.

&&

JC
Special weather statement, Jul 10, 5:57 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
557 PM EDT MON JUL 10 2017

FLZ041-044-046-102245-
Northern Lake County FL-Inland Volusia County FL-Seminole FL-
557 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE AND CENTRAL VOLUSIA COUNTIES UNTIL 645 PM EDT...

At 554 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Cassia, moving north at 10 mph. Other storms were
near Sanford, Paisley, and Lake Kathryn.

Wind gusts of 50 to 55 mph will be possible with these storms,
along with pea sized hail.

Locations impacted include...
Deltona, Sanford, DeLand, Lake Mary and Orange City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 2907 8122 2905 8122 2896 8115 2875 8117
      2876 8141 2878 8142 2879 8151 2915 8152
      2915 8127
TIME...MOT...LOC 2154Z 166DEG 9KT 2892 8143

DWS
Special weather statement, Jul 10, 6:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
609 PM EDT MON JUL 10 2017

FLZ041-044-102300-
Northern Lake County FL-Inland Volusia County FL-
609 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 700 PM EDT...

At 607 PM EDT, Doppler radar was tracking strong thunderstorms near
Pittman, Paisley, and Altoona, moving north at 10 mph.

Wind gusts up to 50 mph will be possible with these storms, along
with pea sized hail.

Locations impacted include...
Paisley, Pittman, Lake George, Umatilla and Sellers Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2894 8151 2894 8173 2896 8173 2896 8166
      2905 8166 2906 8164 2928 8164 2930 8165
      2931 8167 2933 8168 2936 8153
TIME...MOT...LOC 2207Z 166DEG 8KT 2905 8159

DWS
Special weather statement, Jul 10, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
613 PM EDT MON JUL 10 2017

FLZ044-144-102300-
Northern Lake County FL-Southern Lake County FL-
613 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
700 PM EDT...

At 611 PM EDT, Doppler radar was tracking strong thunderstorms over
Lisbon and near Leesburg, moving north at 10 mph.

Wind gusts up to 50 mph will be possible with these storms, along
with pea sized hail.

Locations impacted include...
Leesburg, Tavares, Lady Lake, Howey-In-the-hills and Lake Griffin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

If on area lakes, get off of the water and move indoors or inside a
vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2874 8175 2863 8195 2896 8195 2896 8173
TIME...MOT...LOC 2211Z 166DEG 8KT 2884 8179

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:21 PM EDTSpecial Weather StatementMLBOrange54 min
Jul 10, 4:28 PM EDTSpecial Weather StatementMLBOrange47 min
Jul 10, 5:13 PM EDTSpecial Weather StatementMLBSeminole47 min
Jul 10, 5:36 PM EDTSpecial Weather StatementMLBLake54 min
Jul 10, 5:57 PM EDTSpecial Weather StatementMLBVolusia48 min
Jul 10, 6:09 PM EDTSpecial Weather StatementMLBMarion51 min
Jul 10, 6:44 PM EDTSpecial Weather StatementMLBVolusia46 min
Jul 10, 7:47 PM EDTAreal Flood AdvisoryMLBLake88 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.